Expert Video - Can certain medications increase the risk of developing osteoporosis?
Dr. David Karpf of Stanford University describes how taking certain medications can increase bone loss. He discusses the role of steroids, blood thinners, ulcer medications, thyroid hormone, and medicines used in breast and prostate cancer treatment in raising the risk of osteoporosis. Dr. Karpf also touches on the osteoporosis risks of having a medical condition that causes the body to lose calcium regularly.
Your feedback is important to us! We will use your feedback to develop future areas of content about osteoporosis which will help other patients, caregivers and families.
Please rate this content:
Animation - Understanding Osteoporosis
Slide Show - Understanding Osteoporosis
1. What is osteoporosis and what causes it?
2. What are the symptoms of osteoporosis?
3. What is the difference between osteopenia, osteoporosis and osteomalacia?
4. Who is most at risk for osteoporosis and why?
5. What can I do to prevent osteoporosis?
6. Why are women at greater risk than men for osteoporosis?
7. Should men worry about osteoporosis? What are the signs in men?
8. Can certain medications increase the risk of developing osteoporosis?
9. Is there a cure for osteoporosis?
10. Dr Tilli's story: How did you find out you had osteoporosis? How was it diagnosed?
11. Shelley's story: How did you find out you had osteoporosis? How was it diagnosed?